Alert archive / Georgia / Freeze Watches in 2021
Freeze Watch 5, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Nov 6, 2021, 4:14 AM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Nov 7, 2021, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2021, 4:14 AM EDT (08:14 UTC)
- In effect from
- Nov 7, 2021, 4:00 AM EST
- Expired
- Nov 6, 2021, 2:46 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843 WWUS72 KFFC 060814 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 414 AM EDT Sat Nov 6 2021 GAZ006-008-009-061830- /O.NEW.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/ /O.CON.KFFC.FR.Y.0006.211106T0900Z-211106T1300Z/ Fannin-Union-Towns- 414 AM EDT Sat Nov 6 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Temperatures as low as 33 will result in frost formation this morning. Subfreezing temperatures as low as 30 degrees are possible Sunday morning. * WHERE...Fannin, Union and Towns Counties. * WHEN...Frost Advisory from 5 AM to 9 AM EDT Saturday. Freeze Watch from 5 AM to 9 AM Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered this morning. Frost and freeze conditions could kill crops and other sensitive vegetation Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
3 follow-up statements
692 WWUS72 KFFC 061021 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 621 AM EDT Sat Nov 6 2021 GAZ006-061830- /O.NEW.KFFC.FG.Y.0014.211106T1021Z-211106T1400Z/ /O.CON.KFFC.FR.Y.0006.000000T0000Z-211106T1300Z/ /O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/ Fannin- 621 AM EDT Sat Nov 6 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Dense Fog Advisory, visibility of a quarter of a mile or less in dense fog. For the Freeze Watch, subfreezing temperatures as low as 30 possible. * WHERE...Fannin County. * WHEN...For the Frost Advisory, until 9 AM EDT this morning. For the Dense Fog Advisory, until 10 AM EDT this morning. For the Freeze Watch, from late tonight through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ001>005-007-011-012-019-020-061400- /O.NEW.KFFC.FG.Y.0014.211106T1021Z-211106T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Floyd-Bartow- Including the cities of Calhoun, Rome, and Cartersville 621 AM EDT Sat Nov 6 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Visibility a quarter of a mile or less in dense fog. * WHERE...Dade, Walker, Catoosa, Whitfield, Murray, Gilmer, Chattooga, Gordon, Floyd and Bartow Counties. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ GAZ008-009-061830- /O.CON.KFFC.FR.Y.0006.000000T0000Z-211106T1300Z/ /O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/ Union-Towns- 621 AM EDT Sat Nov 6 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Temperatures as low as 33 will result in frost formation this morning. Subfreezing temperatures as low as 30 degrees are possible Sunday morning. * WHERE...Fannin, Union and Towns Counties. * WHEN...Frost Advisory from 5 AM to 9 AM EDT Saturday. Freeze Watch from 5 AM to 9 AM Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered this morning. Frost and freeze conditions could kill crops and other sensitive vegetation Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
918 WWUS72 KFFC 061358 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 958 AM EDT Sat Nov 6 2021 GAZ006-062200- /O.EXP.KFFC.FG.Y.0014.000000T0000Z-211106T1400Z/ /O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/ Fannin- 958 AM EDT Sat Nov 6 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... * WHAT...Visibilties will continue to improve this morning as areas of dense fog begin to lift. For the Freeze Watch tonight, subfreezing temperatures as low as 30 degrees are possible. * WHERE...Fannin County. * WHEN...For the Freeze Watch, after midnight tonight through mid- morning Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ GAZ001>005-007-011-012-019-020-061500- /O.EXP.KFFC.FG.Y.0014.000000T0000Z-211106T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Floyd-Bartow- Including the cities of Calhoun, Rome, and Cartersville 958 AM EDT Sat Nov 6 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... Low clouds and fog will continue to erode this morning. There will be patchy dense fog through 11 AM, where visibilities will be reduced to less than 1/2 mile at times, but overall trends are expected to improve through the rest of the morning. $$ GAZ008-009-062200- /O.CON.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/ Union-Towns- 958 AM EDT Sat Nov 6 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * WHAT...Subfreezing temperatures as low as 30 degrees are possible Sunday morning. * WHERE...Fannin, Union and Towns Counties. * WHEN...Freeze Watch late tonight through mid-morning Sunday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
363 WWUS72 KFFC 061846 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 246 PM EDT Sat Nov 6 2021 GAZ006-008-009-070400- /O.UPG.KFFC.FZ.A.0005.211107T0900Z-211107T1300Z/ /O.NEW.KFFC.FZ.W.0004.211107T0900Z-211107T1400Z/ Fannin-Union-Towns- 246 PM EDT Sat Nov 6 2021 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST SUNDAY... * WHAT...Subfreezing temperatures as low as 30 degrees are expected. * WHERE...Fannin, Union and Towns County in north Georgia. * WHEN...late tonight and early Sunday morning, between 4 AM and 9 AM. * IMPACTS...Temperatures at or below freezing for several hours could kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ001>005-007-011>016-019>021-030>032-041>043-052-053-066-067- 070400- /O.NEW.KFFC.FR.Y.0007.211107T0800Z-211107T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Gilmer-Chattooga-Gordon- Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Polk-Paulding- Cobb-Haralson-Carroll-Douglas-Heard-Coweta-Troup-Meriwether- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, Douglasville, and Newnan 246 PM EDT Sat Nov 6 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * WHAT...Temperatures dropping to the mid 30s will result in areas of frost. * WHERE...Much of west-central and northwest Georgia. * WHEN...Late tonight into early Sunday morning. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 6, 3:26 AM EDT, 48 minutes earlier.
Area forecast discussion, Nov 6, 3:26 AM EDT, 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 326 AM EDT Sat Nov 6 2021 .UPDATE... 06z Aviation update below. Baker && .PREV DISCUSSION... /Issued 844 PM EDT Fri Nov 5 2021/ UPDATE... No changes to the forecast this evening. Rain showers continue to move across the far southeastern CWA counties. This activity will last through tomorrow morning before slowly tapering off. Rainfall totals of up to an inch are possible with this activity. Tonight low temperatures will fall into the 30s to 40s area wide. A frost advisory remains in effect from 5 AM tomorrow morning to 9 AM for Fannin, Union and Towns counties in far northern Georgia. PREV DISCUSSION... /Issued 438 PM EDT Fri Nov 5 2021/ UPDATE... Quick up date to the forecast to increase PoPs across the far SE counties. Rain has already begun there and will continue to fall over the course of the night. Thus, have included PoPs of likely and above. Rainfall totals of near an inch are possible over the next 24 to 48 hours. DISCUSSION... /Issued 346 PM EDT Fri Nov 5 2021/ SHORT TERM /Tonight through Saturday Night/... Current satellite loop shows mainly high to mid level clouds across the state this afternoon with a low pressure center developing in the gulf. Rain from this low center has moved into SE GA and into portions of east central GA. The models are still showing this low center deepening overnight as it moves across central FL to just off the GA coast by daybreak Sat. With the movement of this low center we will see rain increase across south and east GA tonight through sat afternoon. Areas along and south of an Americus to Macon to Augusta line will be the prime areas to see any precip over the next 24 hours. Rainfall totals have thus been adjusted upward with the potential for rainfall totals up to or just over an inch in the far southeast counties through Sat evening. Expecting some of the higher clouds to scattering out across the NE GA mountains tonight which could allow temps to dip to near freezing for a few hours Saturday morning. For this reason, a Frost Advisory has been issued for Fannin, Union, and Towns counties. Patchy frost will also be possible for adjacent areas of far north Georgia as well where clouds are less pervasive. Skies will likely clear considerably across the northwest half or so of the area by midday Saturday with rain showers gradually shifting eastward away from the southeastern counties through Saturday evening. High temperatures will remain below normal areawide Saturday with the coolest temperatures across the southeast zones where clouds and showers will persist. Temperatures Sat night will dip back down into the 30s and 40s. 01 LONG TERM /Sunday through Friday/... A coastal low continues to linger offshore of the Georgia/South Carolina coast at the beginning of the long term forecast period. There are some discrepancies in the model guidance over the exact positioning of the low before it skirts up the eastern seaboard on its northeast trajectory out to sea. The NAM and Canadian model suggest that the coastal low will remain a little further south and west in the South Atlantic Bight than the GFS and Euro. If the low follows the NAM/Canadian solutions, a slight chance of precipitation early Sunday will be possible for extreme southeastern portions of the forecast area. By Sunday evening, a ridge develops from the surface to the upper levels of the atmosphere with its axis extending from the deep south to New England along the spine of the Appalachians. The region transitions to a northerly/northwesterly flow pattern, bringing calm and dry conditions through Wednesday. Daily max temperatures moderate back to the upper 60s and 70s across the forecast area, which will be a nice respite from the cooler than average temperatures we have been dealing with lately. Towards the end of the forecast period, a trough ejects out of the Rockies and develops into a well defined low pressure system as it marches over the Great Plains and into the Great Lakes Region. The GFS and Euro hint at an initial disturbance associated with the upper level trough digging into our area that could bring a chance of rain to our area Thursday. The GFS is a little more aggressive with the amount of moisture associated with this initial disturbance than the Euro while the Canadian remains dry. A secondary, but stronger, front will pass through on Friday. The GFS has it exiting the forecast area by Friday evening while the Euro and Canadian have it remaining over the region for longer. Future model runs will increase confidence in timing, PoP, and QPF forecasts for Thursday and Friday. KAL && .AVIATION... 06Z Update... VFR conditions expected through period. Some lingering light rain or showers near KMCN this morning and possible cigs near 6 kft, otherwise most sites with alto/cirrus cigs. Could get some clearing to just some FEW cirrus late this afternoon/evening especially for KATL and other western sites (lingering SCT 5 kft and alto/cirrus cigs for KMCN and KAHN this evening). Winds NE 8-11 kts with low end gusts this morning (possibly increasing a bit), then decrease after about 22z and switch to NNW side for KATL and nearby (could be slight differences for other sites). //ATL Confidence...06Z Update... Medium on cigs for KMCN and KAHN late today. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 55 40 67 40 / 30 20 0 0 Atlanta 57 40 65 41 / 10 5 0 0 Blairsville 57 32 63 35 / 10 5 0 0 Cartersville 59 37 64 38 / 5 5 0 0 Columbus 58 42 68 42 / 30 10 0 0 Gainesville 57 39 66 41 / 10 10 0 0 Macon 54 41 68 40 / 50 20 0 0 Rome 62 38 67 40 / 5 5 0 0 Peachtree City 57 38 66 40 / 20 5 0 0 Vidalia 50 46 63 43 / 90 70 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Frost Advisory until 9 AM EDT this morning for the following zones: Fannin...Towns...Union. && SHORT TERM...28 LONG TERM....KAL AVIATION...Baker
Hazardous weather outlook, Nov 5, 4:45 PM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 445 PM EDT Fri Nov 5 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 445 PM EDT Fri Nov 5 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Frost Advisory has been issued for Towns, Union and Fannin Counties for early Saturday morning. Those with agricultural interests, and homeowners with sensitive plants, should be prepared for frost formation. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Colder than normal temperatures are expected Saturday night through Sunday. Those with agricultural interests, and homeowners with sensitive plants, should be prepared as temperatures will approach Frost/Freeze criteria during this time, especially across north Georgia and the north Georgia mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 6:21 AM EDT | Dense Fog Advisory | FFC | Bartow, Catoosa, Chattooga, Dade, Fannin, Floyd and 5 more | 4 hr |
| Nov 6, 2:46 PM EDT | Frost Advisory | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 19 more | 19 hr |
| Nov 6, 2:46 PM EDT | Freeze Warning | FFC | Fannin, Towns, Union | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.